Publication
Title
Nonlinear periodic solutions for isothermal magnetostatic atmospheres
Author
Abstract
The equations of magnetohydrostatic equilibria for a plasma in a gravitational field are investigated analytically. For equilibria with one ignorable spatial coordinate, the equations reduce to a single nonlinear elliptic equation for the magnetic potential known as the Grad-Shafranov equation. Specifying the arbitrary function in the latter equation, yields a nonlinear elliptic equation. Analytical nonlinear periodic solutions of this elliptic equation are obtained for the case of an isothermal atmosphere in a uniform gravitational field: e.g. a model for the solar atmosphere. We obtained several classes of exact solutions of five nonlinear evolution equations (Liouville, sinh-Poisson, double sinh-Poisson, sine-Poisson and double sine-Poisson) using the generalized tanh method. Moreover, the Backlund transformations are used to generate further new classes of solutions. The final results may be used to investigate some models in solar physics. (C) 2012 Published by Elsevier B.V.
Language
English
Source (journal)
Journal of computational and applied mathematics. - Antwerp
Publication
Antwerp : 2013
ISSN
0377-0427
Volume/pages
242(2013), p. 28-40
ISI
000313390800003
Full text (Publisher's DOI)
Full text (publisher's version - intranet only)
UAntwerpen
Faculty/Department
Research group
Publication type
Subject
Affiliation
Publications with a UAntwerp address
External links
Web of Science
Record
Identification
Creation 20.09.2013
Last edited 20.06.2017
To cite this reference